I noticed my tongue started to swell a bit yesterday and when I looked in the mirror today my tongue was still a little bit swollen and it was completely covered in a white coating. I went to my schools health clinic earlier and she said I had oral thrush. I'm picking up medicine later. I just got tested for HIV/AIDS in December and was negative. So I was wondering if it was an accurate statement when the nurse said it was probably caused by purging? I've also been really dehydrated the last 3 days (i started taking my vyvanse again and took double the amount so I could get homework done). Is it something I should look into further or is it likely caused by purging? I was diagnosed with bulimia almost 6 years ago and have never had this problem before.
Today I also noticed my gums were pale, so is it possible that my mouth symptoms are a sign of diabetes?
Usually the major concern dentally speaking from purging or vomiting is the acid erosion that occurs from the stomach acid exposure to your teeth. It tends to erode the back side of the teeth facing the tongue, not so much the front part where you smile.
Obviously there are other major health reasons overall to be concerned with frequent vomiting.
The oral thrush could be associated with the bulimia if its affecting your overall health. A weakened immune system makes you more prone to oral thrush.
Generally oral thrush can be a side effect of oral antibiotics as well.
Vynanse may cause some dry mouth. I haven't seen oral thrush as a side effect from the Vynanse.
Try carrying a bottle of water around to frequently sip on, brush and floss more regularly and avoid eating too much sweets or chewing gum/candy to get your saliva going. Although it helps with the dry mouth, it can increase your risk for cavities.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.